U.S. doctors online nowAsk doctors free
Garland, TX
A 36-year-old female asked:

is it safe to take nyquil 4 hours after taking effexor (venlafaxine)?

1 doctor answer6 doctors weighed in
Dr. Mara Fiorentino
Psychiatry 36 years experience
Not a good idea: Effexor (venlafaxine) should be taken in the morning to improve depression, increase mental energy, and to prevent insomnia. If you take NyQuil because you cannot sleep, you might benefiting from the 25-50 mg of diphenhydramine (Benadryl) on it. Please seek advise regarding insomnia right away to prevent further problems. Check your blood pressure regularly because Effexor tends to increase BP.
Dr. Mara Fiorentino
Psychiatry 36 years experience
Provided original answer
Benadryl (diphenhydramine) Sleep Aid sold at Dollar General is much more cheaper than NyQuil, and possibly more effective. If you like that is it in liquid form, I agree, it is easier to swallow, but also may be more habit forming.
Jul 3, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 47-year-old member asked:
1 doctor answer5 doctors weighed in
A 33-year-old female asked:
2 doctor answers3 doctors weighed in
A 46-year-old member asked:
2 doctor answers4 doctors weighed in
A 26-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 14, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.